Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 133, NWS La Crosse, WI

August 28, 2007Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 28, 2007, 2:29 PM CDT for Taylor County, Wisconsin. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2007, 2:29 PM CDT (19:29 UTC)
Expired
Aug 28, 2007, 3:15 PM CDT
In force
46 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Taylor County, WI

The radar

The La Crosse radar (KARX), 166 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 2:54 PM CDTTSTM WND DMG5 E Medford, WISEVERAL TREES DOWN. MARBLE SIZED HAIL ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 12:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 281929
SVRARX
WIC119-282015-
/O.NEW.KARX.SV.W.0133.070828T1929Z-070828T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
229 PM CDT TUE AUG 28 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 315 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
  LINE EXTENDING FROM WESTBORO TO OWEN...AND MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MEDFORD AROUND 235 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4514 9017 4512 9020 4504 9021 4503 9040
      4503 9060 4538 9045 4538 9004 4514 9005

$$

BAUMGARDT
4 follow-up statements
000 
WWUS53 KARX 281944
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
243 PM CDT TUE AUG 28 2007

WIC119-282015-
/O.CON.KARX.SV.W.0133.000000T0000Z-070828T2015Z/
TAYLOR WI-
243 PM CDT TUE AUG 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN TAYLOR COUNTY...

BETWEEN 2 PM AND 230 PM...THE TAYLOR COUNTY HIGHWAY DEPARTMENT 
REPORTED THAT TREES WERE DOWN BETWEEN GILMAN AND JUMP RIVER IN 
NORTHWEST TAYLOR COUNTY. THIS LINE OF STORMS IS NOW MOVING INTO 
EASTERN TAYLOR COUNTY.

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...ROUGHLY ALONG A LINE
EXTENDING FROM RIB LAKE TO DORCHESTER...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GOODRICH AND WOOD LAKE BY 300 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4514 9017 4512 9020 4504 9021 4503 9040
      4503 9060 4538 9045 4538 9004 4514 9005

$$

BAUMGARDT
000 
WWUS53 KARX 281954
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
254 PM CDT TUE AUG 28 2007

WIC119-282015-
/O.CON.KARX.SV.W.0133.000000T0000Z-070828T2015Z/
TAYLOR WI-
254 PM CDT TUE AUG 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN TAYLOR COUNTY...

AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
LINE EXTENDING FROM RIB LAKE TO DORCHESTER...MOVING EAST AT 40 MPH.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4514 9017 4512 9020 4504 9021 4503 9040
      4503 9060 4538 9045 4538 9004 4514 9005

$$

BAUMGARDT
000 
WWUS53 KARX 281959
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
257 PM CDT TUE AUG 28 2007

WIC119-282015-
/O.CON.KARX.SV.W.0133.000000T0000Z-070828T2015Z/
TAYLOR WI-
257 PM CDT TUE AUG 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN TAYLOR COUNTY...

AT 254 PM CDT...LAW ENFORCEMENT REPORTED THAT TREES WERE DOWNED 5 
MILES EAST OF MEDFORD. ALSO AT 254 PM...A LINE OF SEVERE 
THUNDERSTORMS WAS LOCATED...ROUGHLY ALONG A LINE EXTENDING FROM 12 
MILES EAST OF RIB LAKE TO DORCHESTER...MOVING EAST AT 40 MPH. 
GOODRICH WILL BE AFFECTED BY 305 PM AND HOOD LAKE. 

LAT...LON 4514 9017 4512 9020 4504 9021 4503 9040
      4503 9060 4538 9045 4538 9004 4514 9005

$$
DB
000 
WWUS53 KARX 282010
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CDT TUE AUG 28 2007

WIC119-282015-
/O.EXP.KARX.SV.W.0133.000000T0000Z-070828T2015Z/
TAYLOR WI-
309 PM CDT TUE AUG 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAYLOR COUNTY EXPIRES
AT 315 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING WILL BE OUT OF THE COUNTY BY 
315 PM. TREES WERE DOWNED AT DIFFERENT PLACES ALONG HIGHWAY 64 FROM 
2 PM TO 3 PM. NICKEL SIZED HAIL WAS REPORTED NEAR GILMAN AT 2 PM. A 
WARNING WAS FIRST ISSUED FOR NORTHWEST TAYLOR COUNTY AT 145 PM BY 
THE NATIONAL WEATHER SERVICE IN LA CROSSE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA AND 
STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO 
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER 
INFORMATION.

LAT...LON 4514 9017 4512 9020 4504 9021 4503 9040
      4503 9060 4538 9045 4538 9004 4514 9005

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 12:35 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 28, 12:35 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1235 PM CDT TUE AUG 28 2007

.UPDATE...
DUE TO FAIRLY EXPLOSIVE CONVECTIVE DEVELOPMENT ALONG THE FRONTAL
BOUNDARY MOVING SOUTHEAST INTO THE AREA AND POTENTIAL TRAINING OF
STORMS...WILL BE UPDATING TO INCLUDE REST OF SOUTHEAST MN AND LA
CROSSE COUNTY IN FLASH FLOOD WATCH. UPDATED WATCH AND OTHER PRODUCTS
WILL BE ISSUED MOMENTARILY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR WIZ053-WIZ054-WIZ055-WIZ061.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR WIZ041.

MN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR IAZ010-IAZ011-IAZ019-IAZ029-IAZ030.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR IAZ008-IAZ009-
     IAZ018.

DAS
Hazardous weather outlook, Aug 28, 10:54 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 AM CDT TUE AUG 28 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-291100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1054 AM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT SLIDING SOUTHWARD WILL TRIGGER MORE THUNDERSTORMS FOR
MUCH OF THE AREA LATE THIS AFTERNOON AND INTO TONIGHT. DAMAGING
WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING
OF THESE THREATS SHOULD BE FROM 3 PM THIS AFTERNOON INTO THE EARLY
MORNING HOURS OF WEDNESDAY. THUNDERSTORM INITIATION IS EXPECTED
AROUND 3 PM FROM MEDFORD THROUGH WHITEHALL AND ROCHESTER. THE FRONT
AND THUNDERSTORMS WILL THEN KEEP MOVING SOUTHEAST...REACHING A LINE
FROM MAUSTON THROUGH RICHLAND CENTER TO OELWEIN BY 7 PM.

LOCATIONS THAT RECEIVED EXCESSIVE RAINFALL IN THE LAST WEEK OR SO
AND THUS HAVE SATURATED SOILS...SUCH AS PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN...COULD
EXPERIENCE FLASH FLOODING ONCE AGAIN. IF WORKING OUTSIDE ON RECENT
FLOOD DAMAGE...BE AWARE OF THIS RENEWED FLASH FLOODING POTENTIAL. AREAS
THAT HAVE BEEN WASHED OUT WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH
FLOODING DUE TO THE DIMINISHED VEGETATIVE COVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL CONTINUE TRACKING SOUTHWARD AND SHOULD EXIT
WEDNESDAY MORNING. ANY LINGERING THUNDERSTORMS WEDNESDAY MORNING
SHOULD NOT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON
AND INTO THE EARLY MORNING HOURS OF WEDNESDAY...SO KEEP ABREAST OF
LATER UPDATES. DUE TO THE THREAT OF LOCALLY HEAVY RAIN...RAINFALL
REPORTS...AS WELL AS REPORTS OF ANY FLOODING...WOULD BE GREATLY
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON/DAS

In the hours before

Local storm report, Aug 28, 2:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     TSTM WND GST     5 NE MAZEPPA            44.32N 92.47W
08/28/2007  M57.00 MPH       WABASHA            MN   TRAINED SPOTTER

&&

BOYNE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 4:08 AM CDTFlash Flood WatchARXCrawford, Grant, La Crosse, Richland, Vernon23 hr
Aug 28, 4:18 AM CDTSevere Thunderstorm WarningARXTaylor72 min
Aug 28, 1:44 PM CDTSevere Thunderstorm WarningARXTaylor61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.